Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 16, 2007, 6:49 PM EDT for Lewis County, Kentucky. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 16, 2007, 8:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Lewis County, KY
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:00 PM EDT | FLOOD | 3 Nw Vanceburg, KY | HIGH WATER OVER ROADWAYS NEAR QUICKS RUN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 162251
FFWILN
KYC135-170045-
/X.NEW.KILN.FF.W.0003.070816T2249Z-070817T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 845 PM EDT.
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN NEAR CHARTERS.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 2 INCHES POSSIBLE THROUGH 845 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CAMP DIX...
TOLLESBORO AND VANCEBURG.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3852 8362 3857 8363 3861 8362 3865 8363
3867 8361 3869 8356 3869 8351 3868 8350
3866 8346 3866 8341 3864 8335 3860 8333
3859 8329 3862 8321 3846 8325 3847 8357
TIME...MOT...LOC 2249Z 180DEG 0KT 3856 8346
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:09 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 16, 4:09 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 409 PM EDT THU AUG 16 2007 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT DROPS SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY WITH DRY CONDITIONS AND COOLER TEMPERATURES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST SURFACE ANALYSIS SHOWS SLOW MOVING FRONTAL BOUNDARY ORIENTED W-E NEAR THE OHIO RIVER. MCS HAS DEVELOPED NORTH OF THIS BOUNDARY OVER SRN IL AND IS CURRENTLY MOVING INTO SRN INDIANA. NAM HAS BOUNDARY LAYER INSTBY ESTIMATED AT 3500 J/KG ACRS THE SOUTH BUT ALSO IS USING MID 70S TD/S. GFS HAS BOUNDARY LYR CAPES AROUND 1500 J/KG BUT ONLY BRINGS IN UPPER 60 SFC DEWPOINTS. EXPECT ACTUAL CAPES TO BE IN BTWN THESE VALUES WITH MODERATE INSTBY AND BOUNDARY LYR CAPES OF 2000-2500 J/KG. WITH THIS INSTBY IN PLACE AND UPPER SUPPORT PIVOTING THRU THIS EVENING EXPECT TO SEE ADDITIONAL THUNDERSTORM DEVELOPMENT WITH THE BEST COVERAGE FOCUSED ON THE AFOREMENTIONED BOUNDARY. WITH WET BULB ZERO VALUES AROUND AROUND 12KFT AND DELTA THETA-E VALUES AROUND 30 DEGS EXPECT POSSIBLE DAMAGING WINDS IN SOME OF THE STORMS OVER THE SW THIS EVENING. HAVE THIS MENTION IN THE FCST. HAVE ALSO BUMPED UP POPS INTO THE LKLY CAT ACRS THE SOUTH. WITH SOME CLDS LINGERING AND DRIER AIR LAGGING HAVE GONE A LTL WARMER THAN MAV WITH LOWS TNGT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SFC HIGH PRESSURE TO BUILD INTO THE REGION ON FRIDAY OFFERING DRIER AND COOLER WEATHER. MAV APPEARS TOO WARM BASED ON LO LVL CAA SO HAVE GONE WITH A BLEND OF MAV/MET COOLER THAN MAV FOR HIGHS FRIDAY. THIS HIGH SETTLES INTO THE REGION FRI NIGHT. AGAIN...PREFER A BLEND OF MAV/MET TEMP GUIDANCE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM. WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER MET/FWC NUMBERS. UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP. AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VISIBLE SATELLITE IMAGES SHOWING CU FIELD BECOMING MORE ORGANIZED ALONG BOUNDARY STRETCHING FROM SOUTHERN INDIANA INTO NORTHERN KENTUCKY. WITH AIRMASS CONTINUING TO DESTABILIZE...EXPECT TO SEE SOME THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY THROUGH THIS AFTERNOON. HOWEVER...LOOKS LIKE BEST CHANCE WILL REMAIN TO THE SOUTH OF THE TAF SITES SO WILL ONLY INCLUDE A CB AT KCVG AND KLUK. OTHERWISE...DEBRIS CLOUDINESS FROM MCS PUSHING ACROSS SOUTHERN ILLINOIS WILL AFFECT THE TAF SITES THROUGH EARLY EVENING. EXPECT MAINLY JUST SOME CIRRUS THEN OVERNIGHT WITH SOME BRIEF MVFR BR TOWARD DAYBREAK AT KLUK...KCVG AND KILN. OUTLOOK...TSTM POSSIBLE SUNDAY AND MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BC AVIATION...
Hazardous weather outlook, Aug 16, 4:57 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 PM EDT THU AUG 16 2007 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 172100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 457 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>082-088-172100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 457 PM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 607 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 16, 6:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CARROLLTON 38.68N 85.16W
08/16/2007 CARROLL KY TRAINED SPOTTER
TREES DOWN COUNTY-WIDE
0520 PM HAIL MOOREFIELD 38.81N 85.17W
08/16/2007 E1.00 INCH SWITZERLAND IN LAW ENFORCEMENT
0534 PM HAIL MOSCOW 38.86N 84.23W
08/16/2007 E1.00 INCH CLERMONT OH PUBLIC
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 35 min |
| Aug 16, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 39 min |
| Aug 16, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 47 min |
| Aug 16, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 43 min |
| Aug 16, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 42 min |
| Aug 16, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Kenton, Pendleton | 47 min |
| Aug 16, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 39 min |
| Aug 16, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Mason, Robertson | 52 min |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 48 min |
| Aug 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 44 min |
| Aug 16, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.